Missouri, 2002

Flash Flood in Missouri, June 11 to 12, 2002

June 11 to 12, 2002 · NWS LSX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 11, 2:45 PM CST, 7 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 2:45 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT TUE JUN 11 2002

SFC LOW IN SWRN KS WITH FNT WAVING NEWD THRU IW TWD GREAT LAKES.
LOW LVL FLOW AHD OF LOW HAS BEEN STRENGTHING SOME THIS AFTN AND GOOD
WAA HELD TSTMS FRM MCC TOGETHER AS THEY MOVD EWD ACRS NRN MO...THEN
BENT SEWD WITH THICKNESS VALUES INTO CNTRL IL.

FF VALUES WERE AOB 2 INCHES ACRS MUCH OF CWA AND THIS AFTNS COMPLEX
HAS GIVEN 1-2 OR MORE INCHES TO PRE-WET THE GROUND ALG/N OF I-70.
TSTMS HAVE ALREADY FORMED ON OLD BNDRY IN WRN MO AND BEGINNING TO
DVLP IN CNTRL AND ERN KS WITH VRY UNSTABLE AMS IN PLACE.  STEERING
FLOW OVERNIGHT WL BCMG MORE WLY W/TIME SO LOOK FOR KS ACTIVITY TO
MOVE EWD ACRS CNTRL/NE MO INTO IL DURG NGT WITH LLJ INCRSG LOOK FOR
QUITE A BIT OF TRAINING.

HV OPTED TO ISSUE A LAST MINUTE FLASH FLOOD WATCH FOR TONIGHT AND WED
FOR NRN 2/3 OF CWA.  WITH FNT REMAINING STALLED AND PCPBL WATER
VALUES FCST TO BE OVER 2 INCHES AND THOUGH SVR ACTIVITY WILL BE
ISOLATED I EXPECT A FLOOD EVENT TO TAKE SHAPE.

NO TIME FOR ADDNL INFO...

.STL...FLASH FLOOD WATCH FOR TONIGHT AND WEDNESDAY NORTH OF A LINE
FRM 20 SW OF KJEF TO 40 S OF KSTL TO 20S EFFINGHAM IL. THIS INCLUDES
MOST OF E CNTRL  AND NE MO AND SWRN IL.

PEDIGO

In the hours before

Local storm report, Jun 11, 5:53 PM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT TUE JUN 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    PERRY                     MO   0.88 INCH HAIL
06/11/02   RALLS                          LARGE TREE LIMBS DOWN

0310 PM                              IL   WIND DAMAGE
06/11/02   PIKE                           TREES DOWN IN 15 MILE
                                          SWATH FROM BARRY TO
                                          GRIGGSVILLE FROM 310PM TO
                                          320 PM

0315 PM    ROCKPORT                  IL   WIND DAMAGE
06/11/02   PIKE                           POST OFFICE ROOF BLOWN
                                          OFF

0315 PM    VERSAAILLES               IL   WIND DAMAGE
06/11/02   BROWN                          NUMEROUS TREES AND POWER
                                          LINES DOWNED.

0335 PM    HILLVIEW                  IL   WIND DAMAGE
06/11/02   GREENE                         LARGE TREE LIMBS SNAPPED
                                          AND MACHINE SHED DAMAGED

0345 PM    WHITE HALL                IL   WIND DAMAGE
06/11/02   GREENE                         NUMEROUS TREES AND POWER
                                          LINES DOWNED.

410  PM    CARLINVILLE               IL   WIND DAMAGE
06/11/02   MACOUPIN                       TREES DOWNED. SEVERAL
                                          BILLBOARDS BLOWN DOWN.
                                          REPORTED BY MACOUPIN
                                          COUNTY SHERIFF.

0415 PM    ST. CHARLES               MO   WIND DAMAGE
06/11/02   ST CHARLES                     PUBLIC REPORT OF A 36
                                          INCH DIAMETER TREE DOWN 1
                                          MILE WEST NORTHWEST OF
                                          DOWNTOWN ST. CHARLES.

0415 PM    BRIGHTON                  IL   WIND DAMAGE
06/11/02   MACOUPIN                       TREES DOWNED.

0415 PM    4E CARLINVILLE            IL   WIND DAMAGE
06/11/02   MACOUPIN                       TREES DOWNED IN WOMAC
                                          REPORTED BY MACOUPIN
                                          COUNTY SHERIFF.

0420 PM    EDWARDSVILLE              IL   WIND DAMAGE
06/11/02   MADISON                        TREES DOWNED. NUMEROUS
                                          LARGE TREES AND POWER
                                          LINES DOWN...DAMAGE TO
                                          VEHICLES DUE TO FALLING
                                          TREES. REPORTED BY
                                          EDWARDSVILLE CITY P.D.

0430 PM    TROY                      IL   70 MPH WIND GUST
06/11/02   MADISON                        REPORTED AT I-270 AND
                                          I-55

0435 PM    ST LOUIS                  MO   WIND DAMAGE
06/11/02   ST LOUIS CITY                  TREES DOWNED AT SKINKER
                                          ROAD... GRAVOIS AND
                                          WALSH

0435 PM    LITCHFIELD                MO   WIND DAMAGE
06/11/02   MONTGOMERY                     2 TREES DOWNED IN
                                          LITCHFIELD.

0439 PM    HILLSBORO                 IL   WIND DAMAGE
06/11/02   MONTGOMERY                     TREES DOWNED IN BUTLER
                                          AND HILLSBORO BLOCKING
                                          HIGHWAY 127

445  PM    GREENVILLE                IL   WIND DAMAGE
06/11/02   BOND                           FEW TREES DOWNED ON SOUTH
                                          SIDE OF TOWN.

0450 PM    3NW BOWLING GREEN         MO   WIND DAMAGE
06/11/02   PIKE                           TREES TOPPED AND POWER
                                          LINES DOWNED.

0450 PM    BELLEVILLE                IL   WIND DAMAGE
06/11/02   ST. CLAIR                      8 TO 10 INCH DIAMETER
                                          TREES DOWNED REPORTED BY
                                          SPOTTER.

455  PM    TRENTON                   IL   WIND DAMAGE
06/11/02   CLINTON                        NUMEROUS TREE LIMBS AND
                                          POWER LINES DOWNED.
                                          REPORTED BY SEVERE
                                          WEATHER SPOTTER.

0500 PM    RAMSEY                    IL   WIND DAMAGE
06/11/02   FAYETTE                        NUMEROUS TREES AND POWER
                                          LINES DOWNED. IN AND
                                          NORTH OF RAMSEY. REPORTED
                                          BY FAYETTE COUNTY
                                          SHERIFF.

0510 PM    CARLYLE                   IL   WIND DAMAGE
06/11/02   CLINTON                        NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          CLINTON COUNTY SHERIFF.

0510 PM    8NE RAMSEY                IL   WIND DAMAGE
06/11/02   FAYETTE                        NUMEROUS TREES DOWNED
                                          NEAR HENICK...MANY
                                          BLOCKED ROADS. REPORTED
                                          BY FAYETTE COUNTY
                                          SHERIFF.

0510 PM    4S VANDALIA               IL   WIND DAMAGE
06/11/02   FAYETTE                        TREES DOWNED.

0515 PM    BROWNSTOWN                IL   WIND DAMAGE
06/11/02   FAYETTE                        NUMEROUS TREES AND POWER
                                          LINES DOWNED. BY COUNTY
                                          SHERIFF OFFICE.

0515 PM    WRIGHTS CORNER            IL   WIND DAMAGE
06/11/02   FAYETTE                        TREES DOWNED. REPORTED BY
                                          FAYETTE COUNTY SHERIFF.

0540 PM    1E KINMUNDY               IL   TORNADO
06/11/02   MARION                         REPORTED BY MARION COUNTY
                                          SHERIFFS DEPARTMENT. ROOF
                                          TAKEN OFF HOME.
Special weather statement, Jun 11, 6:30 PM CST, 3 hours 30 minutes before
ILZ098-MOZ052-059>062-120200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT TUE JUN 11 2002

...A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT...
...A FLOOD WATCH IS IN EFFECT FOR TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE REGION THIS
EVENING.  A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.  TORRENTIAL RAIN WILL ACCOMPANY THE STRONGER STORMS
ALONG WITH FREQUENT LIGHTNING.
Special weather statement, Jun 11, 7:00 PM CST, 3 hours before
ILZ098-099-MOZ061>064-072-120300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT TUE JUN 11 2002

...A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT...
...A FLOOD WATCH IS IN EFFECT FOR TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE REGION UNTIL
1000 PM CDT THIS EVENING.  A FEW OF THE STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.  TORRENTIAL RAIN WILL ACCOMPANY THE
STRONGER STORMS ALONG WITH FREQUENT LIGHTNING.
Special weather statement, Jun 11, 7:39 PM CST, 2 hours 21 minutes before
ILZ097-MOZ026-027-034>036-041-042-047>052-059-060-120215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT TUE JUN 11 2002

...THE TORNADO WATCH HAS BEEN CANCELLED FOR A PORTION OF NORTHEAST
AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS...
...A FLOOD WATCH CONTINUES FOR TONIGHT...

AT 839 PM...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE
MISSOURI COUNTIES OF MONITEAU...COLE...OSAGE...GASCONADE...
BOONE...CALLAWAY...MONTGOMERY...WARREN...AUDRAIN...LINCOLN...
PIKE...RALLS...MONROE...SHELBY AND MARION...AND THE ILLINOIS
COUNTY OF PIKE.  THE THREAT FOR DAMAGING WINDS AND LARGE HAIL
APPEARS TO HAVE ENDED AT THIS TIME IN THIS AREA...ALTHOUGH
THUNDERSTORMS CONTAINING HEAVY RAINFALL CAN STILL BE EXPECTED
FOR THE REST OF TONIGHT.
Special weather statement, Jun 11, 8:00 PM CST, 2 hours before
ILZ058-059-098>102-MOZ061>065-072>075-120300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT TUE JUN 11 2002

...THE TORNADO WATCH HAS BEEN CANCELLED FOR A PORTION OF EASTERN
MISSOURI AND SOUTHWEST ILLINOIS...
...A FLOOD WATCH CONTINUES FOR TONIGHT...

AT 900 PM...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE
MISSOURI COUNTIES OF ST CHARLES...FRANKLIN...CRAWFORD...
WASHINGTON...ST FRANCOIS...STE GENEVIEVE...JEFFERSON...ST LOUIS
AND ST LOUIS CITY ALONG WITH THE ILLINOIS COUNTIES OF CALHOUN...
GREENE...JERSEY...MACOUPIN...MADISON...ST CLAIR AND MONROE. THE
THREAT FOR DAMAGING WINDS AND LARGE HAIL APPEARS TO HAVE ENDED AT
THIS TIME ACROSS THIS AREA...ALTHOUGH THUNDERSTORMS CONTAINING HEAVY
RAINFALL CAN STILL BE EXPECTED FOR THE REST OF TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Montgomery

When
June 11, 10:00 PM CST to June 12, 3:00 AM CST
Where
Montgomery County, North Portion
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
38.942, -91.470 (the zone’s center; the record gives no point)

Heavy rain flooded numerous roads across the north part of Montgomery County. One car was swept off of Route W four miles south of Vandalia. A woman suffered minor injuries.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298226.